MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR HO FEM COM SZ 16; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. SYN POR HO FEM COM SZ 16; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71306116
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a left tha on (b)(6) 2020, patient sustained a periprosthetic fracture around internal prosthetic left hip joint that required revision surgery on (b)(6) 2020 in which the stem fem synergy sz 16, insert acetabular or3o xlpe od 46 mm id28 mm 2 mobility and head fem taper 28mm + 0 were explanted and exchanged for smith & nephew back-up devices.Current patient's health status is unknown.No other complications were reported.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Additional information: h6 (type of investigation), h10 (roi).H3, h6: although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the stem and acetabular shell.Given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The devices' batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems revealed in the warnings and precautions section that failure to use the optimum-sized component may result in loosening, bending, cracking, or fracture of the component and/or bone, resulting in revision surgery.Besides, congenital deformity, improper implant selection, improper broaching or reaming, osteoporosis, bone defects due to misdirected reaming, trauma, strenuous activity, improper implant alignment or placement, patient non-compliance, etc.Can increase the risk of femoral or pelvic fractures.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality, post-operative patient condition and/or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SYN POR HO FEM COM SZ 16
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19554189
Report Number1020279-2024-01178
Device Sequence Number17821662
Product Code LPH
UDI-Device Identifier03596010292001
UDI-Public03596010292001
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71306116
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71302800/COCR 12/14 FEM HEAD 28 +0; 71335560/R3 3 HOLE ACET SHELL 60MM; 71358207/OR3O DUAL MOBILITY LINER 46/60; 71358221/OR3O DM XLPE INSERT 28/46
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexUnknown